Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at May 31, 2021, 12:13 PM MDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 12:13 PM MDT (18:13 UTC)
- Expired
- May 31, 2021, 12:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Albuquerque, NM
The radar
The Albuquerque radar (KABX), 66 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 6.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
070
WWUS85 KABQ 311813
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
1213 PM MDT Mon May 31 2021
NMZ206-207-311845-
West Central Highlands-West Central Mountains-
1213 PM MDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CIBOLA...EAST
CENTRAL MCKINLEY AND SOUTHWESTERN SANDOVAL COUNTIES UNTIL 1245 PM
MDT...
At 1213 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Marquez, or 21 miles north of Laguna Pueblo, moving
northeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marquez.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3546 10751 3547 10749 3548 10750 3551 10747
3555 10741 3557 10742 3538 10719 3519 10747
3534 10761
TIME...MOT...LOC 1813Z 230DEG 16KT 3535 10743
$$
DPorterWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at May 31, 11:36 AM MDT, 37 minutes earlier.
Area forecast discussion, May 31, 11:36 AM MDT, 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1136 AM MDT Mon May 31 2021 .AVIATION... 18Z TAF CYCLE Numerous to widespread showers and thunderstorms will continue along and east of the central mountain through this evening. A few of these storms may turn severe, especially across south central and southeast NM, where the main hazards will be hail, damaging winds, frequent lightning, and heavy rainfall. Storms will be possible west of the RGV as well, but these storms may be drier with gusty downburst winds. Activity should mostly wind down after 03Z, but a few lingering showers may continue across the east overnight. Widespread MVFR to IFR conditions with low clouds are expected again tonight east of the central mountain chain. 15 && .PREV DISCUSSION...1105 AM MDT Mon May 31 2021... .UPDATE... Update to add Lincoln and Chaves County to a Flash Flood Watch for this afternoon and evening due to an additional round of storms over already saturated grounds. Otherwise, forecast on track. 15 && .PREV DISCUSSION...344 AM MDT Mon May 31 2021... .SYNOPSIS... Moisture has been in place across eastern New Mexico for the past few days, but it has now begun to advance farther west, and this should allow increased shower and thunderstorm activity over central, and even some western, parts of the state today. Unstable conditions will also be present this afternoon, leading to some strong to severe storms capable of heavy downpours with localized flash flooding, large hail, and damaging winds, especially in central parts of the state. The increased moisture, cloud cover and precipitation will keep temperatures a bit cooler than average today. Thunderstorm coverage will not be quite as expansive on Tuesday, but still scattered to numerous storms are expected to develop, primarily from the southwest mountains toward the central mountain chain and eastern plains. Moisture will linger for isolated to scattered thunderstorms each day for the rest of the week, and temperatures will warm closer to average. && .DISCUSSION... SHORT TERM...(TODAY THROUGH TUESDAY)... An unseasonably wet pattern will continue today and this evening as a low pressure system stalled over southern Arizona continues to draw low level moisture westward through NM. Precipitable water values near and over an inch are again expected today along and east of the central mountain chain, with values from 0.5-0.75" further west. A disturbance in northwest flow aloft will clip the northeast corner of NM today and interact with the moisture to produce scattered to numerous showers and thunderstorms. The northern mountains and much of the eastern plains should generally accumulate 0.25-1" of rain today and tonight with locally higher amounts. Again we will issue a Flash Flood Watch for the burn scars of the Sangre de Cristo Mountains, which will be especially susceptible to flash flooding, valid this afternoon until 10 PM MDT this evening. Further, shear and instability should be sufficient for some thunderstorms along and east of the south central mountains to turn severe from mid morning through mid afternoon when instability will be the greatest. Tuesday, the upper low over AZ is forecast to drift a little to the south and southwest over northwest Mexico, allowing low level moisture to remain in place to some extent. Meanwhile, a stronger disturbance will dive to the south southeast over northern and eastern parts of NM, sparking another round of scattered to numerous showers and thunderstorms. A few strong to severe thunderstorms will again be possible along and east of the central mountain chain, but heavy rain will become increasingly localized as some drier air filters over the area in northwest flow aloft. Some cells west of the central mountain chain may produce more in the way of wind than rain on Tuesday afternoon. LONG TERM...(WEDNESDAY THROUGH SUNDAY)... The weather pattern will be slow to evolve from the middle of the week into next weekend. The Baja low will retain its position through Wednesday and Thursday before slowly being absorbed into the mainland of Mexico and eventually Texas by Saturday. No new moisture intrusions look to befall on New Mexico, and so a typical, seasonal and nearly steady state of drier conditions at the far western edge of the state will be contrasted by more moist boundary layer conditions toward the eastern border. Look for surface dewpoints to generally stay in the upper 20's to mid 30's in the far west while upper 40's to mid 50's readings persist in far eastern zones. This will translate to a precipitable water gradient of roughly 0.5 to 0.6 inch in the west and closer toward 0.9 to an inch in the east with little variations for most of the week. This will keep lower QPF over western zones with a continued threat of gusty virga showers and/or dry lightning. Better prospects for measurable rainfall will therefore stay in eastern zones, but will turn more sparse or isolated with a lack of large scale forcing. Temperatures will steadily climb through the end of the week, inching closer to seasonal values for early June. By early next a long wave trough does show signs of digging into the western U.S. and a taste of stronger southwesterly flow could return to NM. 44/52 && .FIRE WEATHER... Moisture has advanced westward up to the continental divide so far tonight and will likely spill over toward the AZ border today. Scattered to numerous showers and thunderstorms are expected with the best chance of moderate to heavy rain over the northern mountains and eastern plains this afternoon and evening. The potential exists for flash flooding below burn scars in the Sangre de Cristo Mountains this afternoon, on both the east and west slopes. There will be daily rounds of showers and thunderstorms for much of the forecast area during the middle and latter half of the week as a low pressure system remains stalled over northwest Mexico keeping modest low level moisture in place over NM and a series of disturbances track south and southeastward over northern and eastern parts of the state. After today, wetting footprints will decrease and there will be a mix of wet and dry storms daily across western areas. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 10 PM MDT this evening for the following zones... NMZ214-215-226-238>240. &&
Hazardous weather outlook, May 31, 4:42 AM MDT, 7 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 442 AM MDT Mon May 31 2021 NMZ201>241-011100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 442 AM MDT Mon May 31 2021 This hazardous weather outlook is for portions of northern and central New Mexico. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected across more of New Mexico today, especially in central to north central areas of the state. Some storms will be strong to severe with heavy downpours, large hail, and damaging winds. Locally heavy rainfall could lead to flash flooding, particularly over recent wildfire burn scars in the Sangre de Cristo mountains. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous thunderstorms are expected again on Tuesday with storms focusing over the southwestern mountains and the central mountain chain of New Mexico. Some storms will be capable of heavy downpours, large hail, and damaging winds in eastern areas of the state. Thunderstorms will redevelop each day thereafter, generally favoring the eastern half of the state where a few strong to severe storms will be possible. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report their observations of any severe weather through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 52
In the hours before
Local storm report, May 31, 9:59 AM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
959 AM MDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM FLASH FLOOD 1 N HAGERMAN 33.13N 104.33W
05/31/2021 CHAVES NM TRAINED SPOTTER
6 INCHES TO A FOOT OF WATER ALONG NM STATE ROAD 2 WHERE
THE DRY WALNUT ARROYO HAS OVERFLOWED ITS BANKS.
BARRICADES ARE UP ON THE ROAD.
&&
EVENT NUMBER ABQ202102353
AGCLocal storm report, May 31, 10:41 AM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1041 AM MDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM FLASH FLOOD 3 SSW MIDWAY 33.25N 104.47W
05/31/2021 CHAVES NM TRAINED SPOTTER
WIDESPREAD FLASH FLOODING IN MIDWAY WITH 2 TO 4 FEET
ACROSS FIELDS AND DITCHES. YARDS ARE FLOODED AS WELL AS
SOME VEHICLES. SOME SIDE ROADS ARE FLOODED AND
BARRICADED.
&&
EVENT NUMBER ABQ202102354
AGCSpecial weather statement, May 31, 11:21 AM MDT, 52 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1121 AM MDT Mon May 31 2021
NMZ234>236-311745-
Roosevelt County-Curry County-Quay County-
1121 AM MDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT...SOUTH CENTRAL
QUAY AND SOUTHERN CURRY COUNTIES UNTIL 1145 AM MDT...
At 1118 AM MDT, Doppler radar was tracking strong outflow winds from
widespread showers and isolated thunderstorms along a line extending
from near Tolar to 11 miles south of Saint Vrain to 7 miles west of
Dora. The band of precipitation is moving northeast at 30 mph.
Northerly wind gusts up to 50 or 55 mph will be possible with these
storms, especially across southwest Curry County.
Locations impacted include...
Clovis, Portales, Melrose, Dora, Floyd, Saint Vrain, Cannon Air Force
Base, Ranchvale, Arch and Oasis State Park.
This includes Highway 60 between Mile Markers 347 and 390.
&&
LAT...LON 3483 10364 3453 10321 3409 10305 3383 10349
3415 10361 3442 10394
TIME...MOT...LOC 1718Z 219DEG 27KT 3449 10395 3426 10356 3395 10347
DPorterSpecial weather statement, May 31, 11:29 AM MDT, 44 minutes before
Special Weather Statement National Weather Service Albuquerque NM 1129 AM MDT Mon May 31 2021 NMZ204-206-207-311800- West Central Highlands-Northwest Highlands-West Central Mountains- 1129 AM MDT Mon May 31 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MCKINLEY AND SOUTHWESTERN SANDOVAL COUNTIES UNTIL NOON MDT... At 1129 AM MDT, Doppler radar was tracking a strong thunderstorm 13 miles north of Marquez, or 31 miles north of Laguna Pueblo, moving northeast at 5 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of east central McKinley and southwestern Sandoval Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3534 10737 3550 10749 3572 10727 3553 10708 TIME...MOT...LOC 1729Z 225DEG 6KT 3550 10733 DPorter
Local storm report, May 31, 11:44 AM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1144 AM MDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 AM FLASH FLOOD 15 WSW DEXTER 33.10N 104.61W
05/31/2021 CHAVES NM TRAINED SPOTTER
WATER ABOUT 3 FEET DEEP UNDER THE LOW WATER CROSSING
BRIDGE. FLOOD WATERS OVERTOPPED THE BRIDGE WITH DEBRIS
ON THE BRIDGE. OLD YO CROSSING ROAD IS BARRICADED AT THE
BRIDGE. HIGHWAY 13 UNDER WATER IN MANY PLACES.
&&
EVENT NUMBER ABQ202102355
AGCSpecial weather statement, May 31, 12:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1213 PM MDT Mon May 31 2021
NMZ206-207-311845-
West Central Highlands-West Central Mountains-
1213 PM MDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CIBOLA...EAST
CENTRAL MCKINLEY AND SOUTHWESTERN SANDOVAL COUNTIES UNTIL 1245 PM
MDT...
At 1213 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Marquez, or 21 miles north of Laguna Pueblo, moving
northeast at 20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marquez.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3546 10751 3547 10749 3548 10750 3551 10747
3555 10741 3557 10742 3538 10719 3519 10747
3534 10761
TIME...MOT...LOC 1813Z 230DEG 16KT 3535 10743
DPorterThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:06 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 43 min |
| May 30, 6:17 PM MDT | Areal Flood Advisory | ABQ | Torrance | 118 min |
| May 30, 6:25 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 25 min |
| May 30, 6:28 PM MDT | Areal Flood Advisory | ABQ | Roosevelt | 3 hr |
| May 30, 6:51 PM MDT | Special Weather Statement | ABQ | Sandoval | 24 min |
| May 30, 7:01 PM MDT | Special Weather Statement | ABQ | Chaves | 29 min |
| May 30, 7:19 PM MDT | Areal Flood Advisory | ABQ | Chaves | 2 hr |
| May 30, 7:26 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 12 min |
| May 30, 8:49 PM MDT | Areal Flood Advisory | ABQ | Chaves | 2 hr |
| May 30, 11:03 PM MDT | Areal Flood Advisory | ABQ | Chaves | 3 hr |
| May 31, 2:50 AM MDT | Flash Flood Watch | ABQ | Chaves, Colfax, Lincoln, Mora, Rio Arriba, San Miguel and 2 more | 18 hr |
| May 31, 3:33 AM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 6 hr |
| May 31, 6:59 AM MDT | Special Weather Statement | ABQ | Chaves | 31 min |
| May 31, 7:16 AM MDT | Special Weather Statement | ABQ | Chaves | 29 min |
| May 31, 7:19 AM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 56 min |
| May 31, 7:23 AM MDT | Special Weather Statement | ABQ | Chaves | 37 min |
| May 31, 7:44 AM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 3 hr |
| May 31, 7:51 AM MDT | Special Weather Statement | ABQ | Chaves | 24 min |
| May 31, 8:01 AM MDT | Areal Flood Advisory | ABQ | Chaves | 3 hr |
| May 31, 8:04 AM MDT | Special Weather Statement | ABQ | Chaves | 26 min |
| May 31, 8:12 AM MDT | Flash Flood Warning | ABQ | Chaves, Lincoln | 3 hr |
| May 31, 8:35 AM MDT | Special Weather Statement | ABQ | Chaves | 25 min |
| May 31, 9:11 AM MDT | Special Weather Statement | ABQ | Roosevelt | 34 min |
| May 31, 9:24 AM MDT | Special Weather Statement | ABQ | 21 min | |
| May 31, 9:32 AM MDT | Flash Flood Warning | ABQ | Chaves | 3 hr |
| May 31, 9:46 AM MDT | Special Weather Statement | ABQ | Roosevelt | 44 min |
| May 31, 9:49 AM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 3 hr |
| May 31, 10:31 AM MDT | Areal Flood Advisory | ABQ | De Baca | 3 hr |
| May 31, 11:14 AM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 3 hr |
| May 31, 11:21 AM MDT | Special Weather Statement | ABQ | Curry, Roosevelt | 24 min |
| May 31, 11:29 AM MDT | Special Weather Statement | ABQ | Sandoval | 31 min |
| May 31, 12:03 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 42 min |
| May 31, 12:47 PM MDT | Special Weather Statement | ABQ | 28 min | |
| May 31, 12:53 PM MDT | Special Weather Statement | ABQ | Sandoval | 37 min |
| May 31, 12:56 PM MDT | Special Weather Statement | ABQ | Los Alamos | 34 min |
| May 31, 1:05 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 27 min |
| May 31, 1:08 PM MDT | Special Weather Statement | ABQ | Taos | 37 min |
| May 31, 1:10 PM MDT | Special Weather Statement | ABQ | Bernalillo | 35 min |
| May 31, 1:12 PM MDT | Special Weather Statement | ABQ | San Juan | 33 min |
| May 31, 1:24 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln, Socorro | 66 min |
| May 31, 1:31 PM MDT | Special Weather Statement | ABQ | Bernalillo | 29 min |
| May 31, 1:34 PM MDT | Special Weather Statement | ABQ | Bernalillo | 26 min |
| May 31, 1:38 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 52 min |
| May 31, 1:46 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Valencia | 3 hr |
| May 31, 1:48 PM MDT | Special Weather Statement | ABQ | Socorro | 27 min |
| May 31, 1:50 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 3 hr |
| May 31, 1:52 PM MDT | Tornado Warning | ABQ | Lincoln, Socorro | 38 min |
| May 31, 1:56 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Valencia | 34 min |
| May 31, 1:57 PM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance | 3 hr |
| May 31, 1:59 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 39 min |
| May 31, 2:14 PM MDT | Special Weather Statement | ABQ | Lincoln | 31 min |
| May 31, 2:27 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Sandoval, Valencia | 2 hr |
| May 31, 2:31 PM MDT | Special Weather Statement | ABQ | Bernalillo | 29 min |
| May 31, 2:36 PM MDT | Special Weather Statement | ABQ | Lincoln | 24 min |
| May 31, 2:47 PM MDT | Special Weather Statement | ABQ | Bernalillo | 28 min |
| May 31, 2:50 PM MDT | Special Weather Statement | ABQ | Los Alamos | 25 min |
| May 31, 2:53 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 3 hr |
| May 31, 4:12 PM MDT | Special Weather Statement | ABQ | Chaves | 33 min |
| May 31, 4:46 PM MDT | Special Weather Statement | ABQ | Chaves | 29 min |
| May 31, 4:47 PM MDT | Special Weather Statement | ABQ | Valencia | 28 min |
| May 31, 5:08 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 24 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.